Alert archive / Florida / Freeze Warnings in 2012
Freeze Warning 4, NWS Jacksonville, FL
NWS Jacksonville, FL issued this freeze warning at Jan 14, 2012, 1:50 PM EST for 5 counties in Florida. It took effect at Jan 15, 2012, 3:00 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2012, 1:50 PM EST (18:50 UTC)
- In effect from
- Jan 15, 2012, 3:00 AM EST
- Expired
- Jan 15, 2012, 9:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 93 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2200 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -145 m²/s²
- 0-3 km storm-relative helicity
- -69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
692 WWUS72 KJAX 141850 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 150 PM EST SAT JAN 14 2012 FLZ024-025-032-037-142000- /O.CAN.KJAX.FZ.A.0004.120115T0800Z-120115T1400Z/ NASSAU-DUVAL-CLAY-PUTNAM- INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE... GREEN COVE SPRINGS...PALATKA 150 PM EST SAT JAN 14 2012 ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE FREEZE WATCH. $$ FLZ020>023-030-031-035-036-040-151400- /O.UPG.KJAX.FZ.A.0004.120115T0800Z-120115T1400Z/ /O.NEW.KJAX.FZ.W.0004.120115T0800Z-120115T1400Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- MARION- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... MACCLENNY...LAKE BUTLER...STARKE...TRENTON...GAINESVILLE...OCALA 150 PM EST SAT JAN 14 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...TEMPERATURES WILL FALL TO AROUND 30 DEGREES TONIGHT. * IMPACTS...THESE CONDITIONS COULD DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS THAT TEMPERATURES OF 27 DEGREES OR LESS ARE EXPECTED FOR AT LEAST 2 HOURS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. TAKE MEASURES TO PROTECT THEM. && $$
2 follow-up statements
547 WWUS72 KJAX 150340 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 1040 PM EST SAT JAN 14 2012 FLZ020>023-030-031-035-036-040-151400- /O.CON.KJAX.FZ.W.0004.120115T0800Z-120115T1400Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- MARION- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... MACCLENNY...LAKE BUTLER...STARKE...TRENTON...GAINESVILLE...OCALA 1040 PM EST SAT JAN 14 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY... * TEMPERATURE...TEMPERATURES WILL FALL TO AROUND 30 DEGREES BY SUNRISE SUNDAY MORNING WITH BRIEF SUB-FREEZING TEMPERATURES EXPECTED. * IMPACTS...THESE CONDITIONS COULD DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. TAKE MEASURES TO PROTECT THEM. && $$
352 WWUS72 KJAX 150734 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 234 AM EST SUN JAN 15 2012 FLZ020>023-030-031-035-036-040-151400- /O.CON.KJAX.FZ.W.0004.120115T0800Z-120115T1400Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- MARION- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... MACCLENNY...LAKE BUTLER...STARKE...TRENTON...GAINESVILLE...OCALA 234 AM EST SUN JAN 15 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * TEMPERATURE...TEMPERATURES WILL FALL TO AROUND 30 DEGREES BY SUNRISE THIS MORNING...WITH A FEW HOURS OF SUB FREEZING TEMPERATURES EXPECTED. * IMPACTS...THESE CONDITIONS COULD DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR EXPECTED FOR AT LEAST 2 HOURS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD. TAKE MEASURES TO PROTECT THEM. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this freeze warning went out at Jan 14, 9:15 AM EST, 4 hours 35 minutes earlier.
Area forecast discussion, Jan 14, 9:15 AM EST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
915 AM EST SAT JAN 14 2012
.UPDATE...
HIGH PRESSURE RIDGE STRETCHES ALONG THE NRN GULF COAST FROM TX TO
FL PANHANDLE AND ALONG GA/FL BORDER LOCALLY. SE GA HAS SUNNY SKIES
WHILE STREAKS OF CIRRUS ARE OBSERVED OVER NE FL. STILL IT'S A
MOSTLY SUNNY DAY. TEMPS ARE SLOWLY WARMING INTO MID 30S TO AROUND
40 AT THIS HOUR. EXCEPT FOR NRN TIER WHERE MAX TEMPS WILL BE IN
UPPER 50S...MOST AREAS WILL BE IN 60-65 DEG RANGE THIS AFTERNOON.
&&
.AVIATION...
HIGH PRESSURE DOMINATES AND CONDITIONS ARE VFR.
&&
.MARINE...
STILL SOME SIGNIFICANT WINDS FARTHER OFFSHORE AND WILL KEEP SCEC
HEADLINE FOR OUTER LEGS. UPDATE WILL BE BASICALLY KEEP STATUS QUO.
RIP CURRENTS: LOW RISK THIS WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 55 31 59 34 / 0 0 0 0
SSI 53 36 58 41 / 0 0 0 0
JAX 57 31 61 38 / 0 0 0 0
SGJ 55 36 59 45 / 0 0 0 0
GNV 57 30 64 37 / 0 0 0 0
OCF 60 30 65 39 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-
HAMILTON-MARION-NASSAU-PUTNAM-SUWANNEE-UNION.
FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR ALACHUA-BAKER-
BRADFORD-CLAY-DUVAL-MARION-NASSAU-PUTNAM-ST JOHNS-UNION.
HARD FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR COLUMBIA-
GILCHRIST-HAMILTON-SUWANNEE.
GA...NONE.
AM...NONE.
&&
MKT/LS/MMHazardous weather outlook, Jan 14, 4:35 AM EST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 435 AM EST SAT JAN 14 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-150945- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 435 AM EST SAT JAN 14 2012 THIS OUTLOOK IS FOR AM...NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. ...HARD FREEZE WARNING FOR THE SUWANNEE RIVER VALLEY THIS MORNING... ...FREEZE WARNING FOR THE REMAINDER OF INLAND NORTHEAST FLORIDA THIS MORNING... ...FREEZE WATCH TONIGHT FOR INLAND NORTHEAST FLORIDA... .DAY ONE...TODAY AND TONIGHT... TEMPERATURES THIS MORNING ARE EXPECTED TO BOTTOM OUT IN THE MIDDLE TO UPPER 20S ACROSS THE SUWANNEE RIVER VALLEY OF NORTHEAST FLORIDA... AND IN THE LOWER 30S ACROSS THE REMAINDER OF INLAND AREAS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. TEMPERATURES TONIGHT ARE EXPECTED TO FALL INTO THE UPPER 20S AND LOWER 30S OVER INLAND AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SUB-FREEZING TEMPERATURES ARE EXPECTED OVER INLAND AREAS EARLY SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 3:18 AM EST | Freeze Watch | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 11 hr |
| Jan 14, 2:51 PM EST | Small Craft Advisory for Winds | JAX | 24 hr |
Nearby
Freeze Warnings in Florida, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.